Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
daz2

3rd course of accutane..120mg or not?

Recommended Posts

Hey guys ive had pretty presistent acne

i've had it since i was 13/14...and am now 19 in a few days

my acne is moderate to severe

ive been on two course of accutane

#1 - 20mg a day for the first month, then 40 mg a day for the next 4 months (5 months in total)

#2 - 40mg a day for 6 months

These two courses were taken in a space of 2 years (took first course right after my 17th birthday)

And in both cases my acne came back about 4-5 months after clearing up, and still pretty bad (but not as bad i think)

i am strongly thinking of going on accutane for a 3rd time but hate the side-effects and the time on it. I have tried all topicals and accutane is the only thing that gets rid of it: it's very persistent. I am thinking instead of going on another 40mg a day dosage for 6 months, that maybe i should go on 120mg a day dosage for 2 months.

I know this is quite a severe dosage but imo the less time on accutane the better...i'm pretty much a wreck on accutane.

Would this be better? i get really jealous of all these people with perhaps worse acne than mine and go on one course and it is cleared forever...mine seems to keep coming back. Would 120mg a day kill it for good?

also does anyone have the stats for how many people are cleared up each round?

Share this post


Link to post
Share on other sites

Wow I never heard of anyone going on a 3rd course of Accutane. 120 mg seems pretty extreme. The only thing I can advise you to do is go talk to your doctor and explain to him your situation and see what he/she says.

Share this post


Link to post
Share on other sites

Just go on a regular 4-6 months course, 120mg for 2 months won't do you shit buddy. I don't want to sound like an asshole but if 2 courses won't work, there is a chance the 3rd won't work either. There is a small percentage of people no matter how many times they take accutane they never go into remission!

Share this post


Link to post
Share on other sites

120mg per day is insane. Please read about the low dossages treatment that really work without any side effect ( may be dry lips )

20mg per day for 4 month

then 10mg per day for 8 month , then one day on and one day off .

This will clear your face and your acne will not get back.

Also , wash your face with nizoral shampoo is a excellent extra help

Share this post


Link to post
Share on other sites

120mg per day is insane. Please read about the low dossages treatment that really work without any side effect ( may be dry lips )

20mg per day for 4 month

then 10mg per day for 8 month , then one day on and one day off .

This will clear your face and your acne will not get back.

Also , wash your face with nizoral shampoo is a excellent extra help

my third course was 100mg/day for 8 months i think... still break out... currently gunna stay of for life or something..... 2 or 3 40mg pills a week with the occasion 4-8wk break...

pretty sure mine comes from stress...

phats

Share this post


Link to post
Share on other sites

my last mnth ( 6th ) was 120 mg a day, and i feel fine! my last day is today matter of fact, no problems at all and cleared me up well! do it

Share this post


Link to post
Share on other sites

I am in month three of my first round of accutane and I have been taking 120mg for about a week now. My derm has prescribed accutane to THOUSANDS of patients, so I trust him. He had only two cases of anyone stopping accutane due to side effects. I will take 120mg for 3-4 months. I have read that stubborn acne sometimes warrents a higher dosage. Check out this sight. By the way, my side effects so far have been no worse than when I started accutane at 40mg. My side effects seem to come on when my dosage is increased and then subside as my body adjusts. I started at 40mg for one month, then 80mg for one month, now I am on 120mg. If your derm says ok and your body can handle it, try it. I haven't heard of a two month course though.

http://www.rxlist.com/cgi/generic/isotret_ids.htm

Share this post


Link to post
Share on other sites

Hey guys ive had pretty presistent acne

i've had it since i was 13/14...and am now 19 in a few days

my acne is moderate to severe

ive been on two course of accutane

#1 - 20mg a day for the first month, then 40 mg a day for the next 4 months (5 months in total)

#2 - 40mg a day for 6 months

These two courses were taken in a space of 2 years (took first course right after my 17th birthday)

And in both cases my acne came back about 4-5 months after clearing up, and still pretty bad (but not as bad i think)

i am strongly thinking of going on accutane for a 3rd time but hate the side-effects and the time on it. I have tried all topicals and accutane is the only thing that gets rid of it: it's very persistent. I am thinking instead of going on another 40mg a day dosage for 6 months, that maybe i should go on 120mg a day dosage for 2 months.

I know this is quite a severe dosage but imo the less time on accutane the better...i'm pretty much a wreck on accutane.

Would this be better? i get really jealous of all these people with perhaps worse acne than mine and go on one course and it is cleared forever...mine seems to keep coming back. Would 120mg a day kill it for good?

also does anyone have the stats for how many people are cleared up each round?

First, multiple courses are fairly common and not harmful. I have not found any studies that show solid evidence of permanent side effects even with multiple courses. The stats show that a significant number of people get a "permanent" cure after the first course, but many do not. Some people do multiple courses, then go on long term, low dose accutane to keep it in check. All of these are valid strategies, and I urge you to "do what it takes".

Second, I'm hoping your doc. is aware of the "cumulative dosage" goal. Recent studies have shown that the daily dosage is not as important as the total cumulative dosage you take. This total should be 120 - 150 mg/kg. If you are a 80 KG (175 lb) person, that would be approximately 9,600 - 12,000 mg or 80 mg/day for 4-5 months. A lower daily dose simply requires a longer course.

You can figure what it would be for your weight (1 kg = 2.2 lbs). These studies indicate that maximum long term benefit is achieved by that cumulative dose, and anything more than 150mg/kg doesn't have any better outcome.

The "normal" high dose is 1 mg/kg/day, which for the 175 lb person, would be the 80 mg/day dose. 1.5 mg/kg/day is not unheard of either. But if the side effects bother you, you should consider a lower dosage for a longer time.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×